MAUDE Adverse Event Report: UNITED ORTHOPEDIC CORPORATIONS U-STAR II KNEE SYSTEM SEGMENT PART, RHS, 25 MM LENGTH; ONCOLOGY KNEE SYSTEM SEGMENT

UNITED ORTHOPEDIC CORPORATIONS U-STAR II KNEE SYSTEM SEGMENT PART, RHS, 25 MM LENGTH; ONCOLOGY KNEE SYSTEM SEGMENT
Model Number 2915-1025
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 01/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One ustar ii 25 mm segment was reported as broken and the device was returned for evaluation.The manufacturing data of this device was verified and met the design specification.The original design met design, testing and safety requirements and received 510(k) clearance.However, the fracture condition of the returned device was inconsistent with fatigue testing results which follow by norms.Based on one failure, it was determined to increase the design fracture of safety to a higher level on the 25 mm segment.The modified design had increased the factor of safety to account for possible conditions the parts might see that are outside the norms of standard testing protocols.
 
Event or Problem Description
Per the patient they felt they broke something while walking on a level surface.Upon x-ray evaluation it was determined the 25mm segment had fractured.Dr.(b)(6) performed a left revision surgery and ex-planted the 25mm segment.
 
Additional Manufacturer Narrative
Additional evaluation of the complained device,devices in the same lot, devices of the same size and a different lot were evaluated via documentation review as well as biomechanical testing.The manufacturing data of this device were verified and met the design specification.Observing the returned device,the fracture condition was inconsistent with fatigue testing results which follow by norms.According to above investigation, this device met design, testing and safety requirements, referring it was a single case caused by uncertain clinically factors.
 
Event or Problem Description
Per the patient they felt they broke something while walking on a level surface.Upon x-ray evaluation it was determined the 25mm segment had fractured.Dr.Hillock performed a left revision surgery and ex-planted the 25mm segment.

Brand Name
U-STAR II KNEE SYSTEM SEGMENT PART, RHS, 25 MM LENGTH
Common Device Name
ONCOLOGY KNEE SYSTEM SEGMENT
Manufacturer (Section D)
UNITED ORTHOPEDIC CORPORATIONS
hsinchu city,
TW 
Manufacturer Contact
lois ho
no 57, park ave 2,
science park
hsinchu city, 30075
TW   30075
MDR Report Key13510462
Report Number9681642-2022-00001
Device Sequence Number14492746
Product Code KRO
UDI-Device Identifier04719872148197
UDI-Public(01)04719872148197(17)241009(10)16E546A11
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K190100
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Remedial Action Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2024
Device Model Number2915-1025
Device Catalogue Number2915-1025
Device Lot Number16E546A11
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer01/12/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight77 KG